MAUDE Adverse Event Report: RESHAPE LIFESCIENCES LAP-BAND AP STANDARD W/NGRP EZ; ADJUSTABLE GASTRIC BAND

RESHAPE LIFESCIENCES LAP-BAND AP STANDARD W/NGRP EZ; ADJUSTABLE GASTRIC BAND
Model Number C-2360
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Rapid port ez strain relief.Medwatch sent to the fda on 13/mar/2019.The physician indicated the device is not available for return.Device labeling addresses the reported event as follows: precautions: failure to create a stable, smooth path for the access port tubing, without sharp turns or bends, can result in tubing breaks and leakage.In order to avoid incorrect placement, the port should be placed lateral to the trocar opening.A pocket must be created for the port so that it is placed far enough from the trocar path to avoid abrupt kinking of the tubing.The tubing path should point in the direction of the access port connector so that the tubing will form a straight line with a gentle arching transition into the abdomen adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Infection can occur in the immediate post-operative period or years after insertion of the device.In the presence of infection or contamination, removal of the device is indicated.Other adverse events considered related to the lap-band® system that occurred in fewer than 1% of subjects included: esophagitis, gastritis, hiatal hernia, pancreatitis, abdominal pain, hernia, incisional infection, infection, redundant skin, dehydration, gi perforation, diarrhea, abnormal stools, constipation, flatulence, dyspepsia, eructation, cardiospasm, hematemesis, asthenia, fever, chest pain, incision pain, contact dermatitis, abnormal healing, edema, paresthesia, dysmenorrhea, hypochromic anemia, band leak, cholecystitis, esophageal dysmotility, esophageal ulcer, esophagitis, port displacement, port site pain, spleen injury and wound infection.Warnings: patients should be advised that the lap-band system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system was reported to have a "port revision surgery due to port displacement and infection." it was noted the device had "to be repositioned since it had flipped.There has been persistent drainage from the wound since then.Antibiotics were given and the sinus actually closed a couple of times but reopened.There has never been cellulitis or purulent drainage, always just serous fluid in very small amounts.Has been on topical and oral antibiotics almost continuously.".

Brand Name
LAP-BAND AP STANDARD W/NGRP EZ
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
RESHAPE LIFESCIENCES
1001 calle amanecer
san clemente CA 92673
MDR Report Key8418890
Report Number3013508647-2019-00015
Device Sequence Number16605834
Product Code LTI
UDI-Device Identifier10811955020305
UDI-Public10811955020305
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/11/2017
Device Model NumberC-2360
Device Catalogue NumberC-2360
Device Lot Number2801725
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2019
Initial Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient Weight79